Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Had poison ivy and prescribed with prednisone. Redness on face and staph infection in nostril. Suggest the cure?

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 649 Questions
I got what I thought was poison ivy about a month ago. I tired all sorts of things for it. Finally I asked my dermatologist. He gave me prednisone pills which I took for a month. I got better, but it still didn't go away. So, I asked my family doctor if I could have a shot. He okayed it. But things got worse instead of better! I went back a week later and saw a different doctor who said the red place on my face and near my right nostril was a staph/strep infection. He gave me cream for the infection and pills to take for a week. He also gave me a week's worth of cream for the poison ivy bumps that were still erupting all over my body. Nothing seems to be happening and each day I got more red itchy places. I can only sleep a few hours at nice because I wake up itching. I am out of the cream for the poison ivy and it's only been 2 days! Help!
Posted Fri, 18 Oct 2013 in Skin Hair and Nails
Answered by Dr. R.G. Joshi 52 minutes later
Brief Answer:
Avoid exposure.Prednisolone with slow tappering.

Detailed Answer:

Thanks for writing to XXXXXXX

poison ivy and other toxic plants commonly cause allergies.

It can be due to direct contact or by airborne route.

It will be important to find out if there is a source of plant.

Constant exposure can lead to sensitivity and new skin rash even with treatment.

Avoid harsh soap.

Physical protection along with sunscreen is required to avoid further exposure.

Sudden tapering of prednisolone can worsen the condition.I will advise you to consult your dermatologist and go for further treatment.

Anti histaminic tablet like allegra 180 mg at day time and hydroxizine at night time will reduce itching.

Avoid creams as far as possible since it can cause sensitivity worsening the condition.

I hope this will help you.In case you have any concerns I will be happy to help you.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor